Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 188, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2018, 4:11 PM MDT for Pueblo County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2018, 4:11 PM MDT (22:11 UTC)
- Expired
- Jul 27, 2018, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 3:43 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted.
525 WUUS55 KPUB 272211 SVRPUB COC101-272245- /O.NEW.KPUB.SV.W.0188.180727T2211Z-180727T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 411 PM MDT FRI JUL 27 2018 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... Southeastern Pueblo County in southeastern Colorado... * Until 445 PM MDT. * At 411 PM MDT, a severe thunderstorm was located 15 miles southwest of Avondale, or 18 miles southeast of Pueblo, moving east at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of southeastern Pueblo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3789 10457 3809 10458 3820 10428 3788 10418 TIME...MOT...LOC 2211Z 254DEG 17KT 3803 10446 HAIL...1.25IN WIND...<50MPH $$ 28
3 follow-up statements
308 WWUS55 KPUB 272221 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 421 PM MDT FRI JUL 27 2018 COC101-272245- /O.CON.KPUB.SV.W.0188.000000T0000Z-180727T2245Z/ Pueblo CO- 421 PM MDT FRI JUL 27 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHEASTERN PUEBLO COUNTY... At 421 PM MDT, a severe thunderstorm was located 16 miles south of Avondale, or 22 miles southeast of Pueblo, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southeastern Pueblo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3789 10454 3813 10447 3820 10428 3788 10418 TIME...MOT...LOC 2221Z 282DEG 19KT 3800 10439 HAIL...1.00IN WIND...<50MPH $$ 28
776 WWUS55 KPUB 272230 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 430 PM MDT FRI JUL 27 2018 COC101-272245- /O.CON.KPUB.SV.W.0188.000000T0000Z-180727T2245Z/ Pueblo CO- 430 PM MDT FRI JUL 27 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHEASTERN PUEBLO COUNTY... At 430 PM MDT, a severe thunderstorm was located 17 miles south of Avondale, or 25 miles southeast of Pueblo, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of southeastern Pueblo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3789 10454 3804 10446 3809 10424 3788 10418 TIME...MOT...LOC 2230Z 281DEG 17KT 3797 10434 HAIL...1.00IN WIND...<50MPH $$ 28
359
WWUS55 KPUB 272238
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
438 PM MDT FRI JUL 27 2018
COC101-272248-
/O.EXP.KPUB.SV.W.0188.000000T0000Z-180727T2245Z/
Pueblo CO-
438 PM MDT FRI JUL 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUEBLO COUNTY
WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.
LAT...LON 3789 10454 3804 10446 3809 10424 3788 10418
TIME...MOT...LOC 2238Z 254DEG 17KT 3798 10431
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 4:00 PM MDT, 11 minutes earlier.
Area forecast discussion, Jul 27, 4:00 PM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 400 PM MDT Fri Jul 27 2018 .SHORT TERM...(This evening through Saturday) Issued at 400 PM MDT Fri Jul 27 2018 ...Locally Heavy Rain with Severe Potential over the Far Eastern Plains... Fairly widespread convection has generated over the higher terrain and is tracking southeast across the valleys and now onto the plains. Meanwhile, a shortwave is rounding the ridge over the Rockies, slated to move southeast through the plains later this afternoon and evening. As this disturbance moves southeast, wind shear will increase and so will the severe potential over the far eastern plains. The convection off of the mountains will eventually meet up with the stronger, rotating convection coming south out of northeastern Colorado later this afternoon into the evening to produce an enhanced severe risk across the far eastern counties along the Kansas border. The lift, and especially the shear, are pointing toward a tornado threat over Kiowa, Prowers and to a lesser extent Baca County this evening. Other threats will include hail up to the size of golf balls, wind gusts to 70 mph, locally heavy rain resulting in flash flooding, and frequent lightning. The burn scars are already getting hit this afternoon with flash flood producing rainfall. After the ongoing heavy rainfall on the scars clears out within the next hour, the threat will greatly diminish or end for the evening. Another round of storms can be expected tomorrow. Just off the phone with the Storm Prediction Center. We are about to issue a Severe Thunderstorm Watch for all of the southeast plains. .LONG TERM...(Saturday night through Friday) Issued at 400 PM MDT Fri Jul 27 2018 ...Active Weather Pattern with Severe Storms possible across southeast Colorado through the Weekend... Saturday night-Monday...Latest model guidance remains consistent on keeping an active weather pattern in place, especially across the Eastern Mts and Plains, as upper level high pressure amplifies across the Desert SW and into the Great Basin through early next week. This will keep moderate northwesterly flow aloft in place across the region, with embedded short waves riding the periphery of the ridge across the Northern Rockies and carving out a broad upper trough across Northern High Plains and Upper Midwest through the day Monday. Models do suggest slightly drier air working into western portions of the state through the weekend, however, there will enough moisture to support scattered afternoon and evening showers and storms each day for western portions of the area. Across eastern Colorado, there will be enough mid and upper level moisture, to work with the embedded disturbances and low level upslope to support scattered storms developing over the higher terrain each day, with storms increasing in coverage and intensity as the move south and east across the Plains through the late afternoon and evening hours. Best coverage of storms looks to be late Sunday afternoon and night, with models indicating increased low level moisture pooling along and behind a cold front. With the moderate northwesterly flow aloft, can't rule out strong to severe storms across Eastern Colorado both Saturday and Sunday, with damaging winds and large hail and heavy rain the main threats, though with deep level shear behind a passing cold front, can't rule out possible tornadoes across the Plains. Monday looks to be a down day for convection across Eastern Colorado with much cooler temperatures behind the front, with more isolated to scattered afternoon and evening storms over and near the higher terrain. Tuesday-Friday...Still looks to like warmer and drier weather is on tap through the middle of next week, with more isolated afternoon and evening storms, mainly confined to the higher terrain. Models indicating some increase in available moisture once again late into the work week, with better coverage of afternoon and evening storms areawide. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 400 PM MDT Fri Jul 27 2018 Rounds of afternoon and evening thunderstorms will continue through Friday. Generally VFR conditions expected at the terminals except when thunderstorms move through and during the late night and early morning hours when low clouds form. The thunderstorms may impact the KALS, KCOS and KPUB terminals. However, the low clouds will primarily impact the KCOS and KPUB terminals during the late night and morning hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...MW AVIATION...LW
Hazardous weather outlook, Jul 27, 11:54 AM MDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1154 AM MDT Fri Jul 27 2018 COZ058>089-093>099-281800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1154 AM MDT Fri Jul 27 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the mountains early this afternoon, with storms moving southeast across interior valleys, the I-25 Corridor and the eastern plains late this afternoon and into the evening. All storms will have the potential to produce small hail, gusty winds to 45 mph, frequent lightning, and heavy rainfall. Severe potential increases east of the I-25 corridor especially near the Kansas border, where hail to the size of golf balls and winds gusting over 60 mph will be possible. An isolated tornado is also possible near the border, particularly in eastern Kiowa and eastern Prowers counties. Storm motions will be fairly quick today, but the flash flood threat still exists, particularly over burn scars. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Strong to severe thunderstorms are possible across all of the southeast plains and adjacent southern mountains both Saturday and Sunday. Damaging winds, large to very large hail and possibly a tornado or two could occur. Although both Saturday and Sunday could have severe storms, Sunday appears the best day for severe weather as instability will be greatest and wind shear will be strongest. The threat of flash flooding will continue through the weekend. However, the threat will be somewhat lower than it has been since storms will be moving at a quicker pace. For Monday through Thursday, drier air will return to the region and thunderstorm activity will decrease. Storm intensity will also decrease as wind shear aloft weakens. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely this afternoon and tonight across the eastern mountains and southeast plains. 50/50
In the hours before
Special weather statement, Jul 27, 1:32 PM MDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
132 PM MDT FRI JUL 27 2018
COZ062-063-072-076-077-272000-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
132 PM MDT FRI JUL 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE AND
NORTHWESTERN FREMONT COUNTIES UNTIL 200 PM MDT...
At 132 PM MDT, Doppler radar was tracking a strong thunderstorm near
Salida, or 54 miles east of Gunnison, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Salida, Swissvale, Howard and Waugh Mountain.
LAT...LON 3873 10595 3870 10597 3869 10594 3869 10548
3838 10570 3850 10602 3864 10607 3874 10601
TIME...MOT...LOC 1932Z 300DEG 18KT 3862 10593
KTSSpecial weather statement, Jul 27, 1:43 PM MDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
143 PM MDT FRI JUL 27 2018
COZ081-084-085-272030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
143 PM MDT FRI JUL 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
230 PM MDT...
At 142 PM MDT, Doppler radar was tracking a strong thunderstorm near
Monument, or 15 miles north of Colorado Springs, moving southeast at
15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northwestern Colorado Springs, Monument, Air Force Academy, Manitou
Springs, Palmer Lake, Black Forest and Gleneagle.
LAT...LON 3908 10477 3898 10463 3885 10488 3901 10500
3913 10503 3913 10481
TIME...MOT...LOC 1942Z 320DEG 15KT 3905 10492
KTSSpecial weather statement, Jul 27, 2:16 PM MDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service Pueblo CO 216 PM MDT FRI JUL 27 2018 COZ076>079-083-272100- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Wet Mountain Valley Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Northwestern Fremont County Above 8500Ft CO- 216 PM MDT FRI JUL 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND NORTH CENTRAL CUSTER COUNTIES UNTIL 300 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm near Royal Gorge, or 40 miles southwest of Colorado Springs, moving south at 20 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Royal Gorge and Canon City. LAT...LON 3847 10554 3857 10530 3832 10509 3820 10545 TIME...MOT...LOC 2015Z 337DEG 18KT 3845 10540 KTS
Local storm report, Jul 27, 2:45 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 5 SSW CANON CITY 38.40N 105.26W
07/27/2018 M1.00 INCH FREMONT CO TRAINED SPOTTER
&&Local storm report, Jul 27, 2:58 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 E RYE 37.92N 104.89W
07/27/2018 E1.00 INCH PUEBLO CO PUBLIC
&&Local storm report, Jul 27, 3:53 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
353 PM MDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 9 NNW WALSENBURG 37.75N 104.84W
07/27/2018 E0.75 INCH HUERFANO CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:09 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 26, 6:10 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| Jul 26, 6:35 PM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| Jul 26, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 31 min |
| Jul 27, 2:04 AM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jul 27, 2:50 AM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jul 27, 3:37 AM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Jul 27, 12:16 PM MDT | Special Weather Statement | PUB | Conejos | 44 min |
| Jul 27, 12:43 PM MDT | Special Weather Statement | PUB | Costilla | 47 min |
| Jul 27, 12:55 PM MDT | Special Weather Statement | PUB | Chaffee | 35 min |
| Jul 27, 1:04 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee, Fremont | 26 min |
| Jul 27, 1:23 PM MDT | Special Weather Statement | PUB | Fremont | 52 min |
| Jul 27, 1:32 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jul 27, 1:43 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jul 27, 1:49 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 27, 2:16 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| Jul 27, 2:40 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 35 min |
| Jul 27, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 26 min |
| Jul 27, 2:51 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 105 min |
| Jul 27, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 27 min |
| Jul 27, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 31 min |
| Jul 27, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 16 min |
| Jul 27, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 35 min |
| Jul 27, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 32 min |
| Jul 27, 4:50 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jul 27, 5:50 PM MDT | Special Weather Statement | PUB | Bent | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.